MAUDE Adverse Event Report: RELIEVANT MEDSYSTEMS INC INTRACEPT ACCESS INSTRUMENTS - TROCAR; TROCAR INTRODUCER

RELIEVANT MEDSYSTEMS INC INTRACEPT ACCESS INSTRUMENTS - TROCAR; TROCAR INTRODUCER
Model Number FG0045
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 11/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The physician had successfully completed cadaver training and was well versed in trans-pedicular access, having performed many kyphoplasty procedures and instrumented fusion surgeries.During the case, the physician approached the left l5 pedicle with the intracept introducer using an oblique en face view under c-arm fluoroscopic guidance.A lateral fluoroscopic image established that the tip of the introducer was ventral to the spinous process, and the surgeon removed the introducer.He re-initiated the procedure using a 22-gauge spinal needle as a guide.The remainder of the procedure went without incident, and the basivertebral nerves were successfully ablated on the left at l5 and the right at l4.There were no intra-operative or immediate post-operative signs or symptoms of complication noted.The surgeon contacted the territory manager stating that the patient was taken to the hospital with a retroperitoneal hematoma.Pt was transferred 4 1/2 hrs post op with hypotension to local trauma hospital.Got 5 units.Angio was negative and got some "iliolumbars" coils to be safe.Went home (b)(6) 2018.Only pain she had on that day was by the llq where the hematoma was.No reported back pain.

Brand Name
INTRACEPT ACCESS INSTRUMENTS - TROCAR
Common Device Name
TROCAR INTRODUCER
Manufacturer (Section D)
RELIEVANT MEDSYSTEMS INC
385 moffett park drive
suite 105
sunnyvale CA 94089 1218
MDR Report Key8102634
Report Number3006789852-2018-00002
Device Sequence Number11060527
Product Code GXI
UDI-Device Identifier00852454006028
UDI-Public(01)00852454006028(17)191109(10)127331317A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170827
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2019
Device Model NumberFG0045
Device Catalogue NumberRLV AKT05
Device Lot Number127331317A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2018
Initial Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRACEPT FLEXIBLE BI-POLAR RF PROBE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient Weight54